Jump to content
CrazyBoards.org

Recommended Posts

Hi everyone. I'm pretty new to this. I would like to ask for your thoughts, I've been taking effexor for ages (6 yrs) and lithium for the last one and a half years. Both of these have helped me heaps, the effexor with the earlier depression symptoms, and the lithium with depression stuff too when the effexor wasn't enough on its own - stuff like getting out of bed, making a cup of tea and generally not crying all the time. But, now I'm starting to seriously think that I'm having some trouble with apathy, lack of interest in friends/social stuff, lack of sex drive and feeling sort of inarticulate compared to before the depression. I guess I feel like these issues could have come from one of the medications, or the combination, I didn't really focus on them a lot until now because I was so happy to be stabilised and able to function, work and not cry or think about suicide all the time. My pdoc is away on holiday for a month but I feel like I'm going round-and-round in my head with ideas of how I used to really be interested in things and feel excited about things and how now I just feel dull and flat. Does anyone else on the combo of these two feel the same? From your experiences, would lexapro be a good AD to try instead of effexor? Or should I talk to the pdoc about coming off lithium? I do want to listen to his advice, and I will, but I also feel like if I don't find out a bit about it before talking to him he may well just put me on another drug to combat the side effects - and it's sort of part of their training to do that I guess but it scares me a bit. I'm 29 and I've been trying to go back to school because I always used to want to be a university lecturer (and I think I still do), but find it really hard to motivate myself and get interested in what I was studying before or even read two pages of a text book. Hmmn. Crossroads. Any advice/experiences appreciated. Thank you all!

Link to comment
Share on other sites

Thank you, yeah I used to be on a higher dose of Effexor but tried to taper off it cause of the lack of sex drive. I guess my main concern is the apathy/lack of motivation but not sure whether it's a side effect or the depression

Link to comment
Share on other sites

It could be either, SSRI's and other drugs that effect serotonin seem to have this side effect and certainty apathy is a symptom of depression. I pretty ignorant about lithium so I can't comment on a change with this. Dopamine seems to be associated with apathy and flat feelings so something instead of Effexor or in addition to that works with dopamine might be a good idea. Wellbutrin would fill the bill and be somewhat stimulating (it is with many people).

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...